Alert archive / Louisiana / Gale Watches in 2016
Gale Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale watch at Mar 7, 2016, 3:49 AM CST. It took effect at Mar 8, 2016, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2016, 3:49 AM CST (09:49 UTC)
- In effect from
- Mar 8, 2016, 6:00 PM CST
- Expired
- Mar 8, 2016, 3:34 AM CST
- In force
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
280 WHUS74 KLCH 070949 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 349 AM CST MON MAR 7 2016 ...ADVISORIES AND WATCHES HAVE BEEN ISSUED FOR THE COASTAL WATERS... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE NORTHWEST GULF BETWEEN HIGH PRESSURE CENTERED OFF THE SOUTHEAST CONUS AND LOW PRESSURE DEEPENING OVER TEXAS. STRENGTHENING WINDS AND BUILDING SEAS CAN BE EXPECTED AS A LONG FETCH OF SOUTHERLIES BECOMES ESTABLISHED. GMZ470-472-475-072200- /O.CAN.KLCH.SC.Y.0016.000000T0000Z-160307T1400Z/ /O.NEW.KLCH.SC.Y.0017.160308T0000Z-160309T0000Z/ /O.NEW.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 349 AM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...15 TO 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ450-452-455-072200- /O.NEW.KLCH.SC.Y.0017.160308T1200Z-160309T0000Z/ /O.NEW.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 349 AM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...20 TO 25 KNOTS TUESDAY...20 TO 3O KNOTS WITH HIGHER GUSTS TUESDAY NIGHT AND WEDNESDAY. * WAVES/SEAS...SEAS UP TO 6 FEET NEARSHORE TUESDAY...UP TO 8 FEET OFFSHORE. SEAS BUILDING UP TO 8 FEET NEARSHORE TUESDAY NIGHT AND WEDNESDAY...UP TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ430-432-435-072200- /O.NEW.KLCH.SC.Y.0017.160308T1200Z-160310T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 349 AM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM CST WEDNESDAY. * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...LAKE WATERS EXTREMELY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
575 WHUS74 KLCH 072140 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CST MON MAR 7 2016 ...STRONG SOUTHERLY WINDS EXPECTED THROUGH AT LEAST MID-WEEK... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE NORTHWEST GULF BETWEEN HIGH PRESSURE CENTERED OVER THE SOUTHEAST US AND LOW PRESSURE DEEPENING OVER TEXAS. STRENGTHENING WINDS AND BUILDING SEAS CAN BE EXPECTED AS A LONG FETCH OF SOUTHERLIES BECOMES ESTABLISHED. GMZ470-472-475-080600- /O.CON.KLCH.SC.Y.0017.160308T0000Z-160309T0000Z/ /O.CON.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 340 PM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WINDS...20 TO 30 KNOTS WITH FREQUENT GUSTS TO AROUND 40 KNOTS. * WAVES/SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ450-452-455-080600- /O.CON.KLCH.SC.Y.0017.160308T1200Z-160309T0000Z/ /O.CON.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 340 PM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WINDS...20 TO 25 KNOTS TUESDAY...20 TO 3O KNOTS WITH HIGHER GUSTS TUESDAY NIGHT AND WEDNESDAY. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ430-432-435-080600- /O.CON.KLCH.SC.Y.0017.160308T1200Z-160310T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 340 PM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM CST WEDNESDAY... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...LAKE WATERS EXTREMELY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24
286 WHUS74 KLCH 080439 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1039 PM CST MON MAR 7 2016 ...STRONG SOUTHERLY WINDS EXPECTED THROUGH AT LEAST MID-WEEK... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE NORTHWEST GULF BETWEEN HIGH PRESSURE CENTERED OVER THE SOUTHEAST US AND LOW PRESSURE DEEPENING OVER TEXAS. STRENGTHENING WINDS AND BUILDING SEAS CAN BE EXPECTED AS A LONG FETCH OF SOUTHERLIES BECOMES ESTABLISHED. GMZ470-472-475-081400- /O.CON.KLCH.SC.Y.0017.000000T0000Z-160309T0000Z/ /O.CON.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1039 PM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WINDS...20 TO 30 KNOTS WITH FREQUENT GUSTS TO AROUND 40 KNOTS. * WAVES/SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ450-452-455-081400- /O.CON.KLCH.SC.Y.0017.160308T1200Z-160309T0000Z/ /O.CON.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1039 PM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WINDS...20 TO 25 KNOTS TUESDAY...20 TO 3O KNOTS WITH HIGHER GUSTS TUESDAY NIGHT AND WEDNESDAY. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ430-432-435-081400- /O.CON.KLCH.SC.Y.0017.160308T1200Z-160310T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1039 PM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM CST WEDNESDAY... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...LAKE WATERS EXTREMELY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
714 WHUS74 KLCH 080934 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 334 AM CST TUE MAR 8 2016 ...STRONG SOUTHERLY WINDS EXPECTED THROUGH AT LEAST MID-WEEK... .A VIGOROUS UPPER STORM SYSTEM OVER NORTHWEST OLD MEXICO WILL CONTINUE TO ADVANCE SOUTHEAST THEN EAST ENTERING SOUTH TEXAS THURSDAY. APPROACH OF THIS UPPER SYSTEM WILL DEEPEN SURFACE LOW PRESSURE OVER TEXAS AND THE WESTERN GULF...YIELDING AN INCREASINGLY TIGHT PRESSURE GRADIENT AS IT COMBINES WITH STRONG HIGH PRESSURE JUST OFF THE SOUTHEAST CONUS. AN EXTENDED FETCH OF STRONG SOUTHERLIES WILL RESULT INCOMING FROM THE BAY OF CAMPECHE AND CARIBBEAN SEA. SEAS WILL CONTINUE TO BUILD TO SIGNIFICANT AND DANGEROUS LEVELS. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE NORTHWEST GULF...WITH A GALE WARNING IN EFFECT FOR TONIGHT AND WEDNESDAY. AN EXTENSION OF THE GALE WARNING MAY BE REQUIRED INTO WEDNESDAY NIGHT. ADDITIONALLY...EXTENSIVE SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. GMZ470-472-475-081745- /O.CON.KLCH.SC.Y.0017.000000T0000Z-160309T0000Z/ /O.UPG.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ /O.NEW.KLCH.GL.W.0005.160309T0000Z-160310T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 334 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 KNOTS WITH FREQUENT GUSTS TO AROUND 40 KNOTS. * WAVES/SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-081745- /O.CON.KLCH.SC.Y.0017.160308T1200Z-160309T0000Z/ /O.UPG.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ /O.NEW.KLCH.GL.W.0005.160309T0000Z-160310T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 334 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 25 KNOTS TUESDAY...20 TO 3O KNOTS WITH HIGHER GUSTS TUESDAY NIGHT AND WEDNESDAY. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-081745- /O.CON.KLCH.SC.Y.0017.160308T1200Z-160310T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 334 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...LAKE WATERS EXTREMELY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale watch went out at Mar 6, 11:36 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 6, 11:36 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 PM CST SUN MAR 6 2016
.DISCUSSION...
FOR THE 07/06Z TAF ISSUANCE.
&&
.AVIATION...
LATEST VAD FROM KLCH RADAR SHOWS WIND BETWEEN 1K AND 2K FEET
BETWEEN 20 AND 30 KNOTS. SHORT TERM GUIDANCE SHOWS THAT THESE
WINDS SHOULD PREVAIL THROUGH THE NIGHT WITH MEAN BOUNDARY LAYER
WINDS AROUND 15 KNOTS. THEREFORE...THIS SCENARIO WILL FAVOR MIXING
AND LOW CLOUD DEVELOPMENT AND NOT SO MUCH FOG. MVFR CEILINGS
DEVELOPING BETWEEN 07/09Z AND 07/12Z. TIGHT PRESSURE GRADIENT ON
MONDAY SHOULD ALLOW FOR BREEZY SOUTH WINDS BY 07/18Z WITH GUSTS
NEAR 25 KNOTS AT THE SURFACE. CLOUDS SHOULD ALSO HANG AROUND FOR
MUCH OF THE DAY WITH CLOUD BASES HOVERING NEAR OR JUST ABOVE MVFR
LEVELS BETWEEN 3K AND 4K FEET.
RUA
&&
.PREV DISCUSSION... /ISSUED 921 PM CST SUN MAR 6 2016/
UPDATE...THE ONLY CHANGE OF NOTE THIS EVENING IS AN SCA HAS BEEN
POSTED FOR THE WATERS BEYOND 20 NM. WINDS WILL REMAIN RIGHT AT SCA
CRITERIA THROUGH SUNRISE.
OTHERWISE ACROSS THE REGION NO CHANGES ARE NEEDED THIS EVENING.
PREV DISCUSSION... /ISSUED 333 PM CST SUN MAR 6 2016/
DISCUSSION...
VERY NICE ACROSS THE AREA THIS AFTERNOON AS ALL EYES TURN TOWARDS
THE WEST COAST AND THE DEVELOPING TROUGH AND THE VERY WET AND
STORMY PATTERN SETTING UP ACROSS THE AREA THIS WEEK.
OVERALL GUIDANCE HAS REMAINED UNCHANGED FROM THE PAST SEVERAL DAYS
WITH MOST OF GUIDANCE IN VERY GOOD AGREEMENT THROUGH THE MIDDLE
PORTION OF THIS WEEK ON HOW THE PATTERN EVOLVES.
MOISTURE BEGINS INCREASING IN EARNEST LATE TONIGHT AND TOMORROW AS
PRESSURES FALL ACROSS THE PLAINS IN RESPONSE TO THE DEEPENING
TROUGH. A CUTOFF LOW IS FORECAST TO DEVELOP OVER NORTHERN MEXICO
AND MOVE AT A TURTLE SPEED IF ANY AT ALL THROUGH MID TO LATE WEEK.
THIS PUTS THE REGION INTO A VERY FAVORABLE ZONE FOR SHOWERS AND
THUNDERSTORMS COMPLEXES WITH INCREASING MOISTURE PROFILE AND
STRONG LOW- LEVEL JET AND SERIES OF DISTURBANCES EJECTING OUT FROM
THE MAIN LOW. THE HIGHEST CONCERN IS OBVIOUSLY THE FLOODING
POTENTIAL WHICH LOOKS OMINOUS DESPITE THE DRY PERIOD WE HAVE
RECENTLY HAD. RAINFALL FORECAST THROUGH THE ENTIRE EVENT RANGE
FROM 6-12 INCHES WITH THE HEAVIEST RAINS LOOKING TO BE TUESDAY
AFTERNOON/EVENING INTO THURSDAY AND POSSIBLY FRIDAY DEPENDING ON
WHICH GUIDANCE SET YOU LOOK AT. RIVER GUIDANCE SUGGEST THE
POTENTIAL FOR MODERATE TO MAJOR FLOODING IN THE CALCASIEU/SABINE
AND NECHES BASINS SHOULD THIS RAINFALL COME TO PASS AS CURRENTLY
FORECAST. FLOOD WATCHES WILL BE ISSUED WITHIN THE NEXT 24 HOURS IF
NO DRASTIC CHANGES ARE MADE TO THE FORECAST.
SEVERE WEATHER WILL ALSO BE A CONCERN...ESPECIALLY TUESDAY-
WEDNESDAY WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.
OUTSIDE OF SEVERE STORMS...WINDS WILL ALSO BE STRONG WITH GUSTS IN
THE 30-40 MPH RANGE POSSIBLE.
WILL ALSO BE MONITORING THE POTENTIAL FOR COASTAL FLOODING AS
WELL WITH THE PERSISTENT SOUTH TO SOUTHEAST WINDS.
WINDS WILL BE INCREASING OVER THE COASTAL WATERS AS WELL AT LEAST
TO SMALL CRAFT ADVISORY CRITERIA AND POSSIBLY GALE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 54 75 62 75 / 10 10 20 80
LCH 58 76 65 75 / 10 10 20 90
LFT 56 75 65 77 / 0 10 20 70
BPT 61 77 66 76 / 10 10 20 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CST MONDAY FOR GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION UNTIL 8 AM CST MONDAY FOR GMZ450-
452-455.
&&
AVIATION...07Hazardous weather outlook, Mar 6, 5:15 AM CST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CST SUN MAR 6 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 515 AM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG THIS MORNING WILL IMPROVE BY 9 TO 10 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT HEAVY RAIN AND SEVERE WEATHER SYSTEM WILL IMPACT THE REGION IN THE TUESDAY THROUGH THURSDAY TIME FRAME. FIVE TO EIGHT INCHES OF RAIN...WITH LOCALLY OVER TEN INCHES...IS EXPECTED. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED. IN ADDITION...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE. BE PREPARED TO BE ALERTED FOR WATCHES AND WARNINGS AS THEY BECOME NECESSARY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BETWEEN TUESDAY AND THURSDAY. GMZ430-432-435-450-452-455-470-472-475-071200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 515 AM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR COASTAL FLOODING IS EXPECTED DURING HIGH TIDES IN THE TUESDAY THROUGH FRIDAY TIME FRAME. IN ADDITION...SMALL CRAFT ADVISORY CRITERIA WILL LIKELY BE MET MONDAY THROUGH THURSDAY DUE TO HIGH SEAS AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY THROUGH THURSDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 11:39 PM CST | Small Craft Advisory | LCH | 4 hr | |
| Mar 7, 3:49 AM CST | Small Craft Advisory | LCH | 3 days | |
| Mar 7, 4:07 AM CST | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 4 days |
| Mar 7, 11:43 AM CST | River Flood Warning | LCH | Rapides | 13 days |
| Mar 7, 11:43 AM CST | River Flood Warning | LCH | Calcasieu | 12 days |
| Mar 7, 3:25 PM CST | Coastal Flood Watch | LCH | Cameron, Saint Martin | 12 hr |
| Mar 7, 10:39 AM CST | Wind Advisory | LCH | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.